RUS  ENG JOURNALS   PEOPLE   ORGANISATIONS   CONFERENCES   SEMINARS   VIDEO LIBRARY   PACKAGE AMSBIB
General information
Latest issue
Archive
Impact factor

Search papers
Search references

RSS
Latest issue
Current issues
Archive issues
What is RSS



Zh. Vychisl. Mat. Mat. Fiz.:
Year:
Volume:
Issue:
Page:
Find






Personal entry:
Login:
Password:
Save password
Enter
Forgotten password?
Register


Zh. Vychisl. Mat. Mat. Fiz., 2015, Volume 55, Number 2, Pages 335–344 (Mi zvmmf10162)  

This article is cited in 20 scientific papers (total in 20 papers)

A randomized algorithm for two-cluster partition of a set of vectors

A. V. Kel'manovab, V. I. Khandeeva

a Sobolev Institute of Mathematics, Siberian Branch, Russian Academy of Sciences, pr. Akademika Koptyuga 4, Novosibirsk, 630090, Russia
b Novosibirsk State University, ul. Pirogova 2, Novosibirsk, 630090, Russia

Abstract: A randomized algorithm is substantiated for the strongly NP-hard problem of partitioning a finite set of vectors of Euclidean space into two clusters of given sizes according to the minimum-of-the sum-of-squared-distances criterion. It is assumed that the centroid of one of the clusters is to be optimized and is determined as the mean value over all vectors in this cluster. The centroid of the other cluster is fixed at the origin. For an established parameter value, the algorithm finds an approximate solution of the problem in time that is linear in the space dimension and the input size of the problem for given values of the relative error and failure probability. The conditions are established under which the algorithm is asymptotically exact and runs in time that is linear in the space dimension and quadratic in the input size of the problem.

Key words: partition, set of vectors, squared Euclidean distances, NP-hardness, randomized algorithm, asymptotic accuracy.

Funding Agency Grant Number
Russian Foundation for Basic Research 15-00-00462
13-07-00070


DOI: https://doi.org/10.7868/S0044466915020131

Full text: PDF file (240 kB)
References: PDF file   HTML file

English version:
Computational Mathematics and Mathematical Physics, 2015, 55:2, 330–339

Bibliographic databases:

UDC: 519.7
Received: 12.03.2014

Citation: A. V. Kel'manov, V. I. Khandeev, “A randomized algorithm for two-cluster partition of a set of vectors”, Zh. Vychisl. Mat. Mat. Fiz., 55:2 (2015), 335–344; Comput. Math. Math. Phys., 55:2 (2015), 330–339

Citation in format AMSBIB
\Bibitem{KelKha15}
\by A.~V.~Kel'manov, V.~I.~Khandeev
\paper A randomized algorithm for two-cluster partition of a set of vectors
\jour Zh. Vychisl. Mat. Mat. Fiz.
\yr 2015
\vol 55
\issue 2
\pages 335--344
\mathnet{http://mi.mathnet.ru/zvmmf10162}
\crossref{https://doi.org/10.7868/S0044466915020131}
\mathscinet{http://www.ams.org/mathscinet-getitem?mr=3317887}
\elib{http://elibrary.ru/item.asp?id=22908475}
\transl
\jour Comput. Math. Math. Phys.
\yr 2015
\vol 55
\issue 2
\pages 330--339
\crossref{https://doi.org/10.1134/S096554251502013X}
\isi{http://gateway.isiknowledge.com/gateway/Gateway.cgi?GWVersion=2&SrcApp=PARTNER_APP&SrcAuth=LinksAMR&DestLinkType=FullRecord&DestApp=ALL_WOS&KeyUT=000350801800017}
\elib{http://elibrary.ru/item.asp?id=24011263}
\scopus{http://www.scopus.com/record/display.url?origin=inward&eid=2-s2.0-84924119914}


Linking options:
  • http://mi.mathnet.ru/eng/zvmmf10162
  • http://mi.mathnet.ru/eng/zvmmf/v55/i2/p335

    SHARE: VKontakte.ru FaceBook Twitter Mail.ru Livejournal Memori.ru


    Citing articles on Google Scholar: Russian citations, English citations
    Related articles on Google Scholar: Russian articles, English articles

    This publication is cited in the following articles:
    1. A. Kel'manov, A. Motkova, “An approximation polynomial-time algorithm for a cardinality-weighted 2-clustering problem”, 2017 International Multi-Conference on Engineering, Computer and Information Sciences, SIBIRCON 2017, IEEE, 94–96  crossref  isi
    2. E. Kh. Gimadi, I. A. Rykov, “A randomized algorithm for the vector subset problem with the maximal Euclidean norm of its sum”, J. Appl. Industr. Math., 9:3 (2015), 351–357  mathnet  crossref  crossref  mathscinet  elib
    3. A. V. Kel'manov, V. I. Khandeev, “An exact pseudopolynomial algorithm for a bi-partitioning problem”, J. Appl. Industr. Math., 9:4 (2015), 497–502  mathnet  crossref  crossref  mathscinet  elib
    4. A. V. Dolgushev, A. V. Kel'manov, V. V. Shenmaier, “Polynomial-time approximation scheme for a problem of partitioning a finite set into two clusters”, Proc. Steklov Inst. Math. (Suppl.), 295, suppl. 1 (2016), 47–56  mathnet  crossref  mathscinet  isi  elib
    5. V. M. Nedelko, “K voprosu ob effektivnosti bustinga v zadache klassifikatsii”, Vestn. NGU. Ser. matem., mekh., inform., 15:2 (2015), 72–89  mathnet  crossref
    6. A. V. Kel'manov, V. I. Khandeev, “Fully polynomial-time approximation scheme for a special case of a quadratic Euclidean 2-clustering problem”, Comput. Math. Math. Phys., 56:2 (2016), 334–341  mathnet  crossref  crossref  isi  elib
    7. A. V. Kel'manov, S. A. Khamidullin, V. I. Khandeev, “Fully polynomial-time approximation scheme for a sequence $2$-clustering problem”, J. Appl. Industr. Math., 10:2 (2016), 209–219  mathnet  crossref  crossref  mathscinet  elib
    8. A. V. Kel'manov, A. V. Motkova, “Exact pseudopolinomial algorithms for a balanced $2$-clustering problem”, J. Appl. Industr. Math., 10:3 (2016), 349–355  mathnet  crossref  crossref  mathscinet  elib
    9. L. I. Rubanov, A. V. Seliverstov, O. A. Zverkov, V. A. Lyubetsky, “A method for identification of highly conserved elements and evolutionary analysis of superphylum Alveolata”, BMC Bioinformatics, 17 (2016), 385  crossref  isi  elib  scopus
    10. A. Kel'manov, A. Motkova, “A fully polynomial-time approximation scheme for a special case of a balanced 2-clustering problem”, Discrete Optimization and Operations Research, Lecture Notes in Computer Science, 9869, ed. Y. Kochetov, M. Khachay, V. Beresnev, E. Nurminski, P. Pardalos, Springer Int Publishing Ag, 2016, 182–192  crossref  mathscinet  zmath  isi  scopus
    11. A. V. Kel'manov, S. A. Khamidullin, V. I. Khandeev, “Exact pseudopolynomial algorithm for one sequence partitioning problem”, Autom. Remote Control, 78:1 (2017), 67–74  mathnet  crossref  isi  elib
    12. A. V. Kel'manov, A. V. Motkova, V. V. Shenmaier, “Approximation scheme for the problem of weighted 2-partitioning with a fixed center of one cluster”, Proc. Steklov Inst. Math. (Suppl.), 303, suppl. 1 (2018), 136–145  mathnet  crossref  crossref  isi  elib
    13. A. V. Eremeev, A. V. Kel'manov, A. V. Pyatkin, “On complexity of searching a subset of vectors with shortest average under a cardinality restriction”, Analysis of Images, Social Networks and Texts, AIST 2016, Communications in Computer and Information Science, 661, eds. D. Ignatov, M. Khachay, V. Labunets, N. Loukachevitch, S. Nikolenko, A. Panchenko, A. Savchenko, K. , Springer, 2017, 51–57  crossref  isi
    14. A. Kel'manov, V. Khandeev, “Some algorithms with guaranteed accuracy for 2-clustering problems with given center of one cluster”, 2017 International Multi-Conference on Engineering, Computer and Information Sciences, SIBIRCON 2017, IEEE, 2017, 91–93  crossref  isi
    15. A. Kel'manov, S. Khamidullin, V. Khandeev, “A randomized algorithm for 2-partition of a sequence”, Analysis of Images, Social Networks and Texts, AIST 2017, Lecture Notes in Computer Science, 10716, eds. W. VanDerAalst, D. Ignatov, M. Khachay, S. Kuznetsov, V. Lempitsky, I. Lomazova, N. Loukachevitch, Springer, 2018, 313–322  crossref  isi  scopus
    16. A. Kel'manov, A. Motkova, V. Shenmaier, “An approximation scheme for a weighted two-cluster partition problem”, Analysis of Images, Social Networks and Texts, AIST 2017, Lecture Notes in Computer Science, 10716, eds. W. VanDerAalst, D. Ignatov, M. Khachay, S. Kuznetsov, V. Lempitsky, I. Lomazova, N. Loukachevitch, A. Napoli, A. Panchenko, P. Pardalos, A. Savchenko, S. Wasserman, Springer, 2018, 323–333  crossref  isi  scopus
    17. A. V. Kel'manov, A. V. Motkova, “Polynomial-time approximation algorithm for the problem of cardinality-weighted variance-based 2-clustering with a given center”, Comput. Math. Math. Phys., 58:1 (2018), 130–136  mathnet  crossref  crossref  isi  elib
    18. A. V. Kel'manov, S. A. Khamidullin, V. I. Khandeev, “A randomized algorithm for a sequence 2-clustering problem”, Comput. Math. Math. Phys., 58:12 (2018), 2078–2085  mathnet  crossref  crossref  isi  elib
    19. A. V. Kel'manov, A. V. Panasenko, V. I. Khandeev, “Exact algorithms of searching for the largest size cluster in two integer 2-clustering problems”, Num. Anal. Appl., 12:2 (2019), 105–115  mathnet  crossref  crossref  isi  elib
    20. A. V. Kelmanov, A. V. Pyatkin, V. I. Khandeev, “Kvadratichnaya evklidova zadacha 2-klasterizatsii 1-Mean i 1-Median s ogranicheniem na razmery klasterov: slozhnost i approksimiruemost”, Tr. IMM UrO RAN, 25, no. 4, 2019, 69–78  mathnet  crossref  elib
  • Журнал вычислительной математики и математической физики Computational Mathematics and Mathematical Physics
    Number of views:
    This page:211
    Full text:34
    References:38
    First page:19

     
    Contact us:
     Terms of Use  Registration  Logotypes © Steklov Mathematical Institute RAS, 2020